Thunderstorm Wind, Wyandotte
- When
- April 11, 6:09 PM CST
- Where
- Wyandotte County, Bonner Spgs
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.050, -94.883
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Apr 11, 3:07 PM CST, 3 hours 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 407 PM CDT MON APR 11 2005 .DISCUSSION... IN THE NEAR TERM...SURFACE LOW HAS REMAINED NEARLY STATIONARY ALL DAY WITH CENTER BTWN MHK AND CNK AT 21 UTC. MODERATE CONVECTION CONTINUES TO BUBBLE ALONG THE INSTABILITY AXIS BELOW COLD POOL ALOFT...AND EXPECT THIS TREND TO CONTINUE THROUGH 00 UTC. LOSS OF DIURNAL HEATING MAY MEAN THE DEATH KNELL FOR SEVERE CONVECTION FOR EAX CWFA...BUT WITH INTERACTION OF COLD POOL AND MODEST SPEED/DIRECTIONAL SHEAR PLUS DECENT MOISTURE POOLING...CANNOT RULE OUT POSSIBILITY OF NON-SEVERE CONVECTION OVERNIGHT. BEST LIKELIHOOD FOR PRECIP WILL BE INVOF LOW/UPR LOW COUPLET THAT WILL TRACK FROM NORTHEAST KANSAS INTO NORTH CENTRAL MISSOURI OVERNIGHT...WITH CHANCE PRECIP GENERALLY ALONG AND SOUTH OF HIGHWAY 50. LOW LEVEL CAA LATE TONIGHT COUPLED WITH EVAPORATIVE COOLING WILL RESULT IN MINIMUM TEMPERATURES 5-10 DEGREES COOLER THAN THOSE SEEN MONDAY MORNING. PREVIOUS FORECAST MINIMUM TEMPERATURES LOOKED REASONABLE...SO ONLY TWEAKED. SF THE CENTER OF THE UPPER LOW WILL CONTINUE ITS MOVEMENT TO THE EAST ACROSS SOUTHERN MISSOURI DURING THE DAY TOMORROW...BEFORE TURNING A BIT TO THE SOUTHEAST TOMORROW NIGHT. THE SURFACE LOW WILL ALSO CONTINUE ITS EASTWARD TRACK BEFORE HEADING SOUTHEAST TOMORROW NIGHT. THE FORECAST AREA WILL BE ON THE BACKSIDE OF THESE FEATURES TOMORROW...WITH THE CONTINUING POSSIBILITY OF SHOWERS. HAVE INSERTED MENTION FOR A FEW THUNDERSTORMS CONFINED TO EASTERN PORTIONS OF THE FORECAST AREA TOMORROW AFTERNOON. HAVE LOWERED TEMPERATURES INTO THE UPPER 50S TO NEAR 60 DEGREES TOMORROW AS NEUTRAL TEMPERATURE ADVECTION AND CLOUD COVER SHOULD HINDER WARMING. LOW END PRECIPITATION CHANCES THEN LINGER INTO WEDNESDAY BEFORE SHUTTING OFF AS THE LOW PRESSURE SYSTEM PULLS FURTHER AWAY TO THE SOUTHEAST. A BACK DOOR COLD FRONT IS FORECAST TO TRAVERSE THE AREA WEDNESDAY...WHICH SHOULD BRING ADDITIONAL CLOUD COVER AND KEEP MAX TEMPERATURES SIMILAR TO THOSE TOMORROW. MID/UPPER LEVEL RIDGING WILL THEN BECOME THE DOMINANT FEATURE ACROSS THIS AREA THROUGH FRIDAY...BRINGING REDUCED CLOUD COVER AND A MODERATION OF TEMPERATURES. AN UPPER LEVEL SHORTWAVE THEN ADVANCES ACROSS THE NORTHERN CONUS AND DRAGS AN ATTENDANT SURFACE FRONT INTO THE AREA ON SATURDAY. THE MAIN UPPER LEVEL ENERGY LOOKS TO BE KEPT NORTH OF THE FORECAST AREA...BUT HAVE CONTINUED WITH THE CHANCE FOR SHOWERS AND THUNDERSTORMS IN THE VICINITY OF THE SURFACE FRONT ON SATURDAY. STOFLET && .PREV DISCUSSION... 258 AM MONDAY... EARLY MORNING WATER VAPOR IMAGERY AND PROFILER DATA SHOW THE CLOSED UPPER LOW STRADDLING THE SOUTHERN COLORADO/KANSAS BORDER. CONVECTION ASSOCIATED WITH A VORT LOBE ON THE EASTERN PERIPHERY OF THE AFOREMENTIONED LOW HAS BECOME MORE WIDESPREAD ACROSS THE FORECAST AREA OVER THE LAST COUPLE OF HOURS...ALTHOUGH REDUCED INSTABILITY AS THE STORMS BECOME DISPLACED TO THE NORTHEAST SEEMS TO HAVE PRECLUDED SEVERE THUNDERSTORM ACTIVITY IN THE EAX CWA. THE THUNDERSTORMS HAVE BEEN SLIGHTLY BETTER RAINFALL PRODUCERS THAN PREVIOUSLY ANTICIPATED...WITH SOME LOCATIONS ACROSS THE KANSAS/MISSOURI STATE LINE HAVING RECEIVED 3 HOURLY RAINFALL AMOUNTS UP TO ONE INCH. EXPECT THE AREA OF SHOWERS AND THUNDERSTORMS TO RACE NORTH AND EAST ACROSS THE FORECAST AREA THIS MORNING. FOCUS THEN SHIFTS TO THE POTENTIAL FOR PARTIAL CLEARING AND ATTENDANT DESTABILIZATION LATER TODAY...AS THE MID/UPPER LEVEL LOW ENTERS CENTRAL/EASTERN KANSAS AND THE SURFACE LOW REACHES THE FORECAST AREA. ALTHOUGH THE AMOUNT OF SURFACE HEATING AND RESULTANT INSTABILITY APPEARS AS IF IT WILL BE MARGINAL...COLD MID LEVEL TEMPERATURES ESCORTING THE LOW MAY PROVE TO BE ADEQUATE TO TRIGGER STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING...WITH THE POTENTIAL FOR ISOLATED REPORTS OF LARGE HAIL AND STRONG WINDS. THE THREAT APPEARS HIGHEST ACROSS EASTERN KANSAS AND WESTERN MISSOURI CLOSER TO THE COLD CORE OF THE LOW WHERE THE BEST OPPORTUNITY ALSO EXISTS FOR CLOUDS TO TEMPORARILY SCOUR OUT. HAVE ONCE AGAIN LEANED TOWARD THE HIGHER END OF GUIDANCE FOR HIGH TEMPERATURES TODAY...DUE TO THE WARM START OF TEMPERATURES THIS MORNING...COMBINED WITH THE FACT THAT THE MAJORITY OF THE CWA WILL BE UNDER THE CONTINUED INFLUENCE OF SOUTHERLY WINDS. THE LOW WILL SLIDE FARTHER EAST AND TAKE ON A NEGATIVE TILT TONIGHT. AS THE LOW MOVES ACROSS THE MISSOURI BOOTHEEL ON TUESDAY...RAIN SHOWERS WILL CONTINUE TO BE POSSIBLE AS SHORTWAVE ENERGY ROTATES AROUND ITS NORTHERN PERIPHERY. WILL MAINTAIN LOW POPS UNTIL LATE WEDNESDAY...WHEN THE SYSTEM FINALLY HEADS OFF INTO THE MID ATLANTIC REGION. AFTER TODAY...TEMPERATURES THROUGH THE MAJORITY OF THE PERIOD SHOULD BE IN THE 60S/40S FOR HIGHS/LOWS. SCHMIT 946 PM CDT SUN... HAVE ADJUSTED TIMING OF FIRST WAVE OF STORMS MOVING NORTH-NORTHEAST THROUGH EASTERN KS AND ADJACENT WESTERN MO. ALSO WATCHING LINEAR CONVECTION OVER EASTERN OK WHICH IS EXPECTED TO TRACK TO THE NORTH-NORTHEAST AS WELL AND MOVE INTO WESTERN PORTION OF CWA AFT 06Z. SEVERE POTENTIAL IS MUTED DUE TO MINIMAL SURFACE BASED INSTABILITY. HAVE TO RELY ON ELEVATED INSTABILITY AND EVEN THAT IS RATHER WEAK. HOWEVER...SOUTHERLY LOW LEVEL JET EXPECTED TO INCREASE AND BACK WINDS OVERNIGHT AND ALLOW INSTABILITY TO INCREASE. COMBINE THAT WITH INCREASED UPPER LEVEL DIFFLUENT FLOW AS JET STREAK LIFTS NORTHEAST ON FRONT SIDE OF CLOSED SYSTEM AND WILL NEED TO WATCH THE EVOLUTION OF THE EASTERN OK BOW ECHO. AS SHORT LINE OF STRONG STORMS MOVED THROUGH EAST CENTRAL KS IXD ASOS REGISTERED A PEAK WIND GUST OF 33KTS. MJ && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE MO...TORNADO WATCH 151 IN EFFECT UNTIL 8 PM CDT OR 01 UTC FOR HOLT AND ATCHISON COUNTIES. WFO EAX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT MON APR 11 2005 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-121100- ADAIR MO-ANDREW MO-ATCHISON MO-ATCHISON KS-BATES MO-BUCHANAN MO- CALDWELL MO-CARROLL MO-CASS MO-CHARITON MO-CLAY MO-CLINTON MO- COOPER MO-DAVIESS MO-DE KALB MO-DONIPHAN KS-GENTRY MO-GRUNDY MO- HARRISON MO-HENRY MO-HOLT MO-HOWARD MO-JACKSON MO-JOHNSON MO- JOHNSON KS-LAFAYETTE MO-LEAVENWORTH KS-LINN MO-LINN KS-LIVINGSTON MO- MACON MO-MERCER MO-MIAMI KS-NODAWAY MO-PETTIS MO-PLATTE MO-PUTNAM MO- RANDOLPH MO-RAY MO-SALINE MO-SCHUYLER MO-SULLIVAN MO-WORTH MO- WYANDOTTE KS- 100 PM CDT MON APR 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT A SURFACE LOW PRESSURE SITUATED OVER NORTH CENTRAL KANSAS WILL PROVIDE A LOW LEVEL FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON ACROSS EASTERN KANSAS AND NORTHWEST MISSOURI...AND ACROSS WESTERN AND NORTHERN MISSOURI THIS EVENING. THE COMBINATION OF COLD MID LEVEL TEMPERATURES AND SURFACE DEWPOINTS IN THE MIDDLE 50S WILL SUPPORT MODERATE INSTABILITY THIS AFTERNOON AND EVENING. STEEP LAPSE RATES AND COLD MID LEVEL TEMPERATURES SUGGEST THAT LARGE HAIL WILL BE PRIMARY THREAT WITH THESE THUNDERSTORMS. IN ADDITION...PRONOUNCED BUT WEAK LOW LEVEL SHEAR IN THE LOW LEVELS OF THE ATMOSPHERE ALSO INDICATE THE POSSIBILITY OF ISOLATED TORNADOES...ESPECIALLY IN THE VICINITY OF THE SURFACE LOW...LATE THIS AFTERNOON INTO EARLY EVENING FROM NORTHEAST KANSAS INTO NORTHWEST MISSOURI. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER STORM SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS SATURDAY AND SUNDAY. AT THIS TIME...SEVERE THUNDERSTORMS APPEAR UNLIKELY WITH THIS ACTIVITY...THOUGH THERE IS A SMALL WINDOW OF ISOLATED...MARGINALLY SEVERE STORMS SATURDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION LIKELY WILL BE NEEDED THIS AFTERNOON AND EVENING...MAINLY WEST OF A BUTLER TO BETHANY LINE. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT (LOWER CASE) HTTP://WWW.CRH.NOAA.GOV/EAX OR HTTP://WEATHER.GOV. SF
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
640 PM CDT MON APR 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL JARBALO 39.20N 95.07W
04/11/2005 1.00 INCH LEAVENWORTH KS EMERGENCY MNGR
DIME TO QUARTER SIZE HAIL NEAR JARBALO
&&
MJPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
650 PM CDT MON APR 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL DREXEL 38.48N 94.61W
04/11/2005 0.75 INCH CASS MO LAW ENFORCEMENT
PEA TO PENNY SIZE HAIL
&&
MJPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
653 PM CDT MON APR 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL 5 S LOUISBURG 38.55N 94.68W
04/11/2005 0.88 INCH MIAMI KS TRAINED SPOTTER
&&
MJSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 653 PM CDT MON APR 11 2005 KSZ104-MOZ037-120100- JACKSON-WYANDOTTE- 653 PM CDT MON APR 11 2005 ...SIGNIFICANT WEATHER ALERT FOR JACKSON AND WYANDOTTE COUNTIES... AT 652 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM OVERLAND PARK TO 6 MILES EAST OF MERWIN...OR ALONG A LINE EXTENDING FROM 7 MILES EAST OF OLATHE TO 15 MILES NORTHWEST OF BUTLER...AND MOVING NORTH AT 25 MPH. THESE STORMS WILL BE... NEAR KANSAS CITY KS BY 730 PM CDT. NEAR GRANDVIEW BY 750 PM CDT. NEAR KANSAS CITY BY 800 PM CDT. QUARTER SIZE HAIL AND HEAVY RAIN IS EXPECTED WITH THESE STORMS. CUTTER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 658 PM CDT MON APR 11 2005 KSZ025-102-103-MOZ011-012-020-028-120045- ANDREW-ATCHISON-BUCHANAN-DONIPHAN-HOLT-LEAVENWORTH-PLATTE- 658 PM CDT MON APR 11 2005 ...SIGNIFICANT WEATHER ALERT FOR BUCHANAN...DONIPHAN...EASTERN ATCHISON...EASTERN HOLT...LEAVENWORTH...NORTHWESTERN PLATTE AND WESTERN ANDREW COUNTIES... AT 657 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SEVERANCE TO WESTON...OR ALONG A LINE EXTENDING FROM 17 MILES EAST OF HIAWATHA TO 18 MILES SOUTHEAST OF ATCHISON...AND MOVING NORTH AT 35 MPH. THESE STORMS WILL BE... NEAR SPARKS BY 705 PM CDT. NEAR TROY BY 710 PM CDT. NEAR DEARBORN BY 715 PM CDT. NEAR FOREST CITY BY 720 PM CDT. NEAR FAUCETT BY 725 PM CDT. NEAR AGENCY BY 730 PM CDT. SMALL HAIL AND BRIEF HEAVY RAIN CAN BE EXPECTED WITH THESE STORMS. CUTTER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 704 PM CDT MON APR 11 2005 MOZ001-011-120103- ATCHISON MO-HOLT MO- 704 PM CDT MON APR 11 2005 TORNADO WATCH NUMBER 151 HAS BEEN CANCELLED AS OF 702 PM CDT MONDAY EVENING. COUNTIES NO LONGER UNDER THIS TORNADO WATCH INCLUDE... IN MISSOURI: ATCHISON AND HOLT. WIDESPREAD STRONG THUNDERSTORMS WILL CONTINUE THROUGH 10 PM...BUT THE THREAT OF SEVERE WEATHER HAS DIMINISHED. PM...BUT SF
The Pleasant Hill radar (KEAX), 60 km away, was scanning. The volume nearest the first event began at 00:08 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5446945.